Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 23, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 3, 1994, 4:54 PM EDT for Flagler County, Florida. It was in force for 66 min.
The area
The counties it named.
The facts
- Issued
- May 3, 1994, 4:54 PM EDT (20:54 UTC)
- Expired
- May 3, 1994, 6:00 PM EDT
- In force
- 66 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Flagler County, FL
The nearest sounding before it
Jacksonville, FL (KAYS), launched 12:00Z, 8.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDAB 032055 RRA SVRDAB FLC035-032200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DAYTONA BEACH FL 454 PM EDT TUE MAY 3 1994 THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 600 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST FLORIDA ...FLAGLER COUNTY NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF BUNNELL MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL MOVE NEAR BUNNELL WITHIN THE NEXT HOUR. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL PhOSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:18 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 3, 2:18 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 210 PM EDT TUE MAY 3 1994 LATEST SWOMCD HAS REINFORCED MY THINKING. ATMSPHR UNSTBL OVR C FL...BUT THIS AM ANALYSIS SHOWS UPR DFLNC FROM S MS ACRS N FL PNHNDL. THIS IN VICINITY OF ADVCTN OF CLDR AIR AXIS 5OO MB FROM JAN TO TBW. MIN VALS TO -14 DEG C. ALTHOUGH DYNAMICS NOT OVRLY IMPRSSV OUR AREA... CAN NOT RULE OUT EFFECTS OF 75 + KT WINDS 300 MB ABOVE. BNDRY INTERACT IN LOW LVLS MAY BE SUFFICIENT TO AID IN LO LVL INFLOW FOR FEW SVR. VIL VALS ALREADY ABOVE 50 KG/M2 WITH TRW WCFL. @1...VOLUSIA @2...LAKE SEMINOLE ORANGE OSCEOLA @3...BREVARD INDIAN RIVER OKEECHOBEE MARTIN ST LUCIE MCO 069/089 068/087 068 442 DAB 067/088 0660/084 067 442 MLB 072/087 070/086 070 442 MLB...NONE RES
In the hours before
Special weather statement, May 3, 2:40 PM EDT, 2 hours 14 minutes before
FLZ038-40-501-031940- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 240 PM EDT TUE MAY 3 1994 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT THIS AFTERNOON AND EVENING FOR PORTIONS OF NORTHERN AND CENTRAL FLORIDA AND ADJACENT COASTAL WATERS. ...IN CENTRAL FLORIDA THE WATCH INCLUES THE COUNTIES OF MARION AND FLAGLER AND ADJACENT COASTAL WATERS. ...STRONG THUNDERSTORMS HAVE FORMED OVER WEST CENTRAL FLORIDA IN THE COUNTIES OF SOUTHWEST MARION...SUMTER. ELSEWHERE SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAINFALL WERE OVER SOUTHEAST PUTNAM COUNTY...NORTHWEST OF ORLANDO AND ALONG THE COAST FROM TITUSVILLE TO VERO BEACH. THE THUNDERSTORMS WERE MOVING NORTHEAST 15 MPH.
Special weather statement, May 3, 2:55 PM EDT, 1 hour 59 minutes before
FLZ038-40-501-031940- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 240 PM EDT TUE MAY 3 1994 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT THIS AFTERNOON AND EVENING FOR PORTIONS OF NORTHERN AND CENTRAL FLORIDA AND ADJACENT COASTAL WATERS. ...IN CENTRAL FLORIDA THE WATCH INCLUES THE COUNTIES OF MARION AND FLAGLER AND ADJACENT COASTAL WATERS. ...STRONG THUNDERSTORMS HAVE FORMED OVER WEST CENTRAL FLORIDA IN THE COUNTIES OF SOUTHWEST MARION...SUMTER. ELSEWHERE SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAINFALL WERE OVER SOUTHEAST PUTNAM COUNTY...NORTHWEST OF ORLANDO AND ALONG THE COAST FROM TITUSVILLE TO VERO BEACH. THE THUNDERSTORMS WERE MOVING NORTHEAST 15 MPH.
Special weather statement, May 3, 3:13 PM EDT, 1 hour 41 minutes before
FLZ040-032015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 313 PM EDT TUE MAY 3 1994 ...STRONG THUNDERSTORM OVER SOUTHERN MARION COUNTY... NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG TUNDERSTORM 5 MILES SOUTH OF OCALA MOVING NORTHEAST AT 15 MPH. A MARION COUNTY STORM SPOTTER REPORTED 0.78 INCHES OF RAIN IN A HALF AN HOUR AND PEA SIZE HAIL WITH THIS STORM. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, May 3, 3:14 PM EDT, 1 hour 40 minutes before
FLZ040-032015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 313 PM EDT TUE MAY 3 1994 ...STRONG THUNDERSTORM OVER SOUTHERN MARION COUNTY... NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG TUNDERSTORM 5 MILES SOUTH OF OCALA MOVING NORTHEAST AT 15 MPH. A MARION COUNTY STORM SPOTTER REPORTED 0.78 INCHES OF RAIN IN A HALF AN HOUR AND PEA SIZE HAIL WITH THIS STORM. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...PDARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, May 3, 4:25 PM EDT, 29 minutes before
FLZ045-053-032130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 425 PM EDT TUE MAY 3 1994 ...DEVELOPMENT OF STRONG THUNDERSTORMS POSSIBLE ACROSS ORANGE AND OSCEOLA COUNTIES... AT 420 PM...WEATHER RADAR AT MELBOURNE INDICATED STRONG THUNDERSTORMS FROM LAKE APOPKA TO JUST WEST OF EPCOT. AS THESE THUNDERSTORMS MOVE EAST AT 10 MPH SHOULD CONTINUE TO INCREASE IN INTENSITY. RESIDENTS OF ORANGE COUNTY AND OSCEOLA COUNTIES SHOULD BE PREPARED FOR HAIL...DEADLY LIGHTNING AND EXTREMELY HEAVY RAINFALL.
Special weather statement, May 3, 4:25 PM EDT, 29 minutes before
FLZ045-053-032130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 425 PM EDT TUE MAY 3 1994 ...DEVELOPMENT OF STRONG THUNDERSTORMS POSSIBLE ACROSS ORANGE AND OSCEOLA COUNTIES... AT 420 PM...WEATHER RADAR AT MELBOURNE INDICATED STRONG THUNDERSTORMS FROM LAKE APOPKA TO JUST WEST OF EPCOT. AS THESE THUNDERSTORMS MOVE EAST AT 10 MPH SHOULD CONTINUE TO INCREASE IN INTENSITY. RESIDENTS OF ORANGE COUNTY AND OSCEOLA COUNTIES SHOULD BE PREPARED FOR HAIL...DEADLY LIGHTNING AND EXTREMELY HEAVY RAINFALL.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 2:45 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 60 min |
| May 3, 3:24 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 36 min |
| May 3, 3:35 PM EDT | Severe Thunderstorm Warning | MLB | Flagler | 55 min |
| May 3, 4:28 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 29 min |
| May 3, 4:28 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 62 min |
| May 3, 4:50 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 40 min |
| May 3, 5:33 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 42 min |
| May 3, 5:59 PM EDT | Severe Thunderstorm Warning | MLB | Palm Beach | 61 min |
| May 3, 6:01 PM EDT | Severe Thunderstorm Warning | MLB | Flagler | 29 min |
| May 3, 6:19 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 41 min |
| May 3, 6:48 PM EDT | Tornado Warning | MLB | Volusia | 42 min |
| May 3, 6:54 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Okeechobee | 51 min |
| May 3, 6:58 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Osceola | 62 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.